Ask The Doctor > Questions & Answers > Medication and pregnancy

Medication and pregnancy

Patient: I just had a concern but I’m 17 and I took a pregnacy test coming out negative but I have all the pregnancy symptoms I didn’t get my period last month and then I got a period which was Monday Dec 15 and lasted till today but I’m concerned I was looking at side effects my meds have I take geodon twice a day at 20 mils and lexapro in the morning which I don’t know the dose is there anything I should worry about or should know about these meds

 

 

Symptoms: Frequent urination swelling of chest headache

 

 

Doctor: Hello,If your menses have been irregular and you have been on these anti-psyhotic medications for long then it is a k nown fact they have a bearing on the hormonal status and can definitely delay your menses making them irregular. They are also known to decrease the efficacy of hormonal birth control pills and make them less efficacious and hence IUCD are more preferable for them.The symptom of frequent urination, swelling, heaviness, nausea, mood swings , sore breast, abdominal cramps in absence pf pregnancy form a part of premenstrual syndrome which usually subsides within few days of stoppage of menses and can be controlled with antispasmodics and NSAIDS. However if the concern is increased frequency of urination , then there is a possibility of a urinary tract infection which can be ruled out with a urine routine/microscopy and culture test.I hope i have answered your query in detail, wishing you good health,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment